Viewing 7 reply threads
  • Author
    Posts
    • #26415
      Steve williams
      Participant

      Hi all. Thanks for the add to the group.

      I was diagnosed 12 months ago & tried Ofev. Didn’t get on with the side effects, (don’t ask).

      Been on Esbriet for about 3 months. Dropped to 2 x 800mg daily, but due to try 3 x 800mg again in January/Feb.

      I’m finding I get up slightly nauseous, take the pill, get very nauseous until around 10-11 or even a bit later. Can then work until around 2pm when I  find I’m so fatigued I nap for an hour or two.

      But then around 6pm, I’m better! Is this just me? Does this get better/worse?

      I take Esbriet with food & water, half way through a meal & 12 hours apart.

      All advice welcome, thanks Steve.

    • #26416
      Mark Koziol
      Participant

      Hello Steve, I’m sorry I don’t have any experience with esbriet but I’m sure one or several of our members will be able to offer their experience and maybe suggestions on how to cope with this medicine. Take care, Mark

      • #26422
        Carlo De Pellegrin
        Participant

        Hi Steve,
        i have been on Esbriet since September 25. went through the two week transition and have been on 801mgs since. I was having significant nausea in the mornings and was advised by the pharmacy person to make sure and take the med right at meal time and not wait. i was trying to spread the time out between doses and so waited after dinner for a couple of hours. The next morning I was nauseous all morning. i now take the med with dinner and the nausea is better , but not always completely better.
        good luck with your battle.
        Carlo

    • #26417
      Marianne
      Participant

      Hi Steve –

      Welcome to the forum.  I do not have any experience with Esbriet but have occasional bouts with nausea in the mornings.  I take OFEV.  I find eat a bit  protein – even a piece of toast with peanut butter before I take my medicine I usually do not get the nausea.  My nausea seems to happen if I eat a light breakfast.  I am not a breakfast person.  Not very fond of eggs.  Sometimes have homemade french toast or homemade oatmeal.  I always eat my entire breakfast before taking my lung medicine.  Not sure if this will help you, but thought I would pass it along.  Also, when nausea happens I eat a bit more food usually dry toast or a couple saltine crackers.  Usually nausea goes away by mid morning.

      Marianne

    • #26448
      Regina Bolyard
      Participant

      I experienced nausea the first few days on Esbriet. I now continue to experience mild stomachache after each dose. I’m still not on the full dosage because of other, atypical side effects. I have also experienced a new level of  fatigue  since starting it that has not abated. I have only been taking it for 7 weeks.

    • #26449
      Doug Jones
      Participant

      Hi Steve–sorry you are having problems with adverse effects from the 2 authorized IPF drugs.  I have been taking pirfenidone (Esbriet) since November 2014 when FDA first authorized its use in the US.  I am fortunate that I have not had any significant side effects.  One of the major medical databases–UpToDate– lists percentage of potential side effects from the manufacturer studies.  About 26% experience fatigue and up to 36% experience nausea.  For many, these effects seem to lessen after about 3 months.  Other suggestions–already noted–are taking a reduced dose and taking with food.  I’ve copied the info below.

      You may also want to take a look at some of the medical literature about pirfenidone and nausea which reflects more recent real-world clinical experience. You can search in PubMed  https://pubmed.ncbi.nlm.nih.gov/  for free.   For example,  “Pirfenidone safety and adverse event management in idiopathic pulmonary fibrosis” European Respiratory Review  suggests improvement in adverse effects after 6 months.

      Since Ofev and Esbriet are currently the only drugs currently authorized for treatment of IPF in the US, you may have to choose between quality of life and length of life–not an easy choice.  Hope you are able to better tolerate Esbriet soon–or find a regime that works for you.  Best wishes.  Doug

      The following adverse drug reactions and incidences are derived from product labeling unless otherwise specified. Central nervous system: Fatigue (26%), headache (22%), dizziness (18%)
      Gastrointestinal: Nausea (36%), diarrhea (26%), abdominal pain (24%), dyspepsia (19%), anorexia (13%), vomiting (13%), gastroesophageal reflux disease (11%)
      • GI effects: Adverse effects including nausea/vomiting, diarrhea, dyspepsia, gastroesophageal reflux disease, and abdominal pain have been reported; incidence may be reduced by administering with food. The incidence of gastrointestinal events was highest early in the course of treatment (initial 3 months) and decreased over time.>

      • This reply was modified 7 months, 2 weeks ago by Mark Koziol.
      • This reply was modified 7 months, 2 weeks ago by Charlene Marshall. Reason: formatting to remove code
      • #26474
        Carlo De Pellegrin
        Participant

        Regina, I’ve been in Esbreit  for about 11 weeks and te nausea a bit better. Was told to take WITH MEALS  and not wait a couple,e of hours afterwards. Not 100% but a bit better. The lack of energy continues, but I think part of that is the onset of winter. Although I was getting tired, when the weather permitted I was still playing at least three rounds of golf per week! Hopes to go to Mexico mid January still alive and I. Sure that will help.

    • #26452
      William Olendorf
      Participant

      I have been on Esbriet for three months after 4 years of OFEV.  It is much easier on the system in my case.  The diarrhea caused me to lose 50 lbs and a lot of fatigue.   So far I feel better and have gained 20 pounds with The only real side effect is a little heartburn in the early afternoon after the second Dose a noon.

    • #26453
      Wayne
      Participant

      Hi Steve—had been on Esbriet for almost a year. Finally had to quit. Fatigue, nausea, and just generally feeling bad. My body had an allergic reaction is all I can figure out. Bad coughing spells. The final straw was skin breaking out in red welts.  Switched over to OFEV. Much better results. It did cause vomiting immediately. Went on ondanstron for nausea which cleared it right up. I have stayed on that combo for over a year now.   Think about giving OFEV a try.  Cheers

    • #26476
      Carlo De Pellegrin
      Participant

      That’s great news! I’m not sure if it’s the Esbriet or just new lazy Laois you eating habits but I’ve gained about 20 pounds in the last 10 months….some I think is COVID isolation and maybe some Esbriet? Others gain weight on Esbriet??

Viewing 7 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account